Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Taller Ace

OMG HELP :( Is this normal!?!

Recommended Posts

I am finishing up my 5th month on accutane (started at the end of january)

it has worked pretty well, all I have had left since about the third month is the red marks.

my last visit the derm said it was working great and this would be my last month on them and at a lower dose

I did 40mg for month one, months two-four was 40mg one day 80mg the next day and continued alternating, and then now the last month is just 40 again

anyways, yesterday I was outside at a pinic for about 4 and a half hours, I used cetaphil with SPF sunblock in it before I left, but it was SUPER cloudly and dark anyways (looked like it was going to rain), but when I got home I felt very flushed (just from being outside kind of tired) and my face was pretty red

well now there is this new patch of a bunch of red marks that werent there before !!! and what looks like two bumps about to form into pimples.....I know accutane makes you more sensitive to sun, but would it cause those red marks?? Are they maybe just marks of irritation? Because I didnt get any sun burn or anything.

I have darker skin (im half black and half white) and the derm told me right from the start that the sun wouldnt be a huge issue for me. But i just dont understand. There was NO sun out (i know there can still be some uv rays) and I was under shelter most of the day...with a sunprotection moisterizer on......

what could these new red marks be? I'm honestly SO upset right now because I was doing so great and so excited tobe done the drug

i dont know what to do:(

Share this post


Link to post
Share on other sites
anyone :(

I'm on my second month of Accutane.

I got a rash similar to what you are describing. Just keep putting moisturizer on, and it should go away within a week. It's probably from your skin being dried out.

Share this post


Link to post
Share on other sites

Thanks for the reply

Its comforting to know someone else understands what im going through. I try talk about it with my family but they just dont get why its such a big deal

that makes sense too, that it got dried out! especially since i wasnt putting anything on it all day

thanks :)

Share this post


Link to post
Share on other sites

Hi Taller Ace,

I got this to.Im really fair but love to sit in the sun, when it does come out which isnt really often in the uk.

I to put sunblock on ,didnt have a zit on my face then the next day, pow!!!! two big ones on my cheek the next day with a rash.

I have noticed now when i sit in the sun i get this rash again and a small break out.Not sure if it was the sun block, the sun itself or roaccutane or a combination but now if its hot outside i stay away.

I think thats why they recommend taking accutane in the winter months.Youve got to remember the skin is super sensative whilst on this drug.

To help with the healing process i used La Posay cleanser, amazing and on big zits Sudo cream.Its better when you pop the zit and put it on after.I know your not ment to but it seems to get in the skin better.So gentle, it has lavender and zinc in it,used for babys bums but my dermo said this is lovely stuff and could use this if i have to.

It will get better in a few days, for sure.

Good luck x

Thanks for the reply

Its comforting to know someone else understands what im going through. I try talk about it with my family but they just dont get why its such a big deal

that makes sense too, that it got dried out! especially since i wasnt putting anything on it all day

thanks :)

Share this post


Link to post
Share on other sites

I'm on my 6th month, I've achieved great results (max dosage, 10 pills a week, and have been doing so from my third month onward) And i have seen a correlation between sunlight and acne development while on this medication. I got about 5 or so small pimples after a trip to the beach, before that my acne had ceased. And has continued to stop producing itself again, so im not too worried, just need to stay out of the sun.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×